International Journal of Mathematics and Mathematical Sciences
Volume 24 (2000), Issue 1, Pages 55-57

A note on centralizers

Howard E. Bell

Department of Mathematics, Brock University, Ontario, ST. Catharines L2S 3A1, Canada

Received 3 January 2000

Copyright © 2000 Howard E. Bell. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.


For prime rings R, we characterize the set UCR([U,U]), where U is a right ideal of R; and we apply our result to obtain a commutativity-or-finiteness theorem. We include extensions to semiprime rings.